It's chemo time !

Options
Sonia32
Sonia32 Member Posts: 1,071 Member
edited March 2014 in Colorectal Cancer #1
Hey all,

Just wanted to let you all know I'm having my first dose of my friend the chemo this thursday.
Oncologist wanted me to try again for IVF (as it failed the first time), but its to soon and they normally wait 3 months to try again, and if I try again so soon it wont work. If once I finish chemo god willing touch wood my forehead ;-) they will see if I have any fertility left to work on. Was supposed to have wisdom teeth out, but that can only be done as an in patient and again they want to do this after I have my chemo.
Ok I'm having oxipallitan and xeldo and i think 5fu (apologise for the spelling) I'm hoping that by the 23rd of July when I intend to go back to work part time I will have side effects etc under control. Apart from possibly getting out my winter wollies for the oxi, any other tips or what to expect. I knoe everyone has different experiences. Just wondering. Hope everyone is well. Big hugs to you all
Sonia
PS: I wanted to say weeks ago at how sorry I was at Angel's passing and Ramongal's brother's passing, but even though I was down with panic attacks, ivf etc you both (and everyone else on this board) were always in my thoughts. All I can say is that for those that have passed on because of this horrible disease my mum included, it just makes you want to fight harder not just for yourself, but those that have passed on and live on for them. Ok I'm going all soppy, hugs again from the crazy chick in England

Comments

  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Options
    Hi Sonia from England. It's Craig from Texas.

    With Oxaliplatin, you may experience very cold sensations in your fingers, hands, and feet. Running your hands under cool or cold water is painful, sometimes walking on a cold floor will make your feet ache some. When you open up your fridge, you may need gloves to grasp cold items - if it's from the freezer you can almost count on that. Oxaliplatin also makes it very difficult to drink any cold liquids of any kind, so for 5-7 days after each treatment, you will probably have to drink liquids at room temperature. Ask your doctor if they will include MAGNESIUM SULFATE to your treatment plan - I found this combats the cold sensations and worked good for me.

    Xeloda is rather nasty - will affect your feet more than your hands. Over time will make your feet blister and peel horribly. Makes it hard to stand and walk. Go to your drug store and ask for some Bag Balm, it is a cream with good emollient properties that help keep your feet moist. Apply to your feet and put socks on to hold the mosture in. It is an udder cream.

    I went through 8-11 months of those chemo drugs, so that is what I experienced. I hope you do not, but if you do, try the above.

    Have the doctor monitory your symptoms and report to them whatever you experience. These drugs are very toxic and each time you take them, the side effects could become permanent. The more you take them, the higher the risk. So, stay on top of that. Most of mine eventually subsided after I finally got off of them.

    Remember Magnesium Sulfate - ask about it, is worth a try and may work for you too.

    From across the big pond to you - Craig
  • Shayenne
    Shayenne Member Posts: 2,342
    Options
    Sundanceh said:

    Hi Sonia from England. It's Craig from Texas.

    With Oxaliplatin, you may experience very cold sensations in your fingers, hands, and feet. Running your hands under cool or cold water is painful, sometimes walking on a cold floor will make your feet ache some. When you open up your fridge, you may need gloves to grasp cold items - if it's from the freezer you can almost count on that. Oxaliplatin also makes it very difficult to drink any cold liquids of any kind, so for 5-7 days after each treatment, you will probably have to drink liquids at room temperature. Ask your doctor if they will include MAGNESIUM SULFATE to your treatment plan - I found this combats the cold sensations and worked good for me.

    Xeloda is rather nasty - will affect your feet more than your hands. Over time will make your feet blister and peel horribly. Makes it hard to stand and walk. Go to your drug store and ask for some Bag Balm, it is a cream with good emollient properties that help keep your feet moist. Apply to your feet and put socks on to hold the mosture in. It is an udder cream.

    I went through 8-11 months of those chemo drugs, so that is what I experienced. I hope you do not, but if you do, try the above.

    Have the doctor monitory your symptoms and report to them whatever you experience. These drugs are very toxic and each time you take them, the side effects could become permanent. The more you take them, the higher the risk. So, stay on top of that. Most of mine eventually subsided after I finally got off of them.

    Remember Magnesium Sulfate - ask about it, is worth a try and may work for you too.

    From across the big pond to you - Craig

    Good Luck!
    I hope your treatment does go well this time, I am on Folfiri, so haven't tried the Oxy or Xeloda yet, but still wanted to send you good thoughts and positive vibes your way!

    Hugssss!
    ~Donna
  • eric38
    eric38 Member Posts: 583
    Options
    Shayenne said:

    Good Luck!
    I hope your treatment does go well this time, I am on Folfiri, so haven't tried the Oxy or Xeloda yet, but still wanted to send you good thoughts and positive vibes your way!

    Hugssss!
    ~Donna

    Other than the 5fu I am on a
    Other than the 5fu I am on a different set of drugs but I wish you the best and hope the symptoms are minor.

    Eric
  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    eric38 said:

    Other than the 5fu I am on a
    Other than the 5fu I am on a different set of drugs but I wish you the best and hope the symptoms are minor.

    Eric

    Chemo
    Good luck in your chemo again. I hope all goes well for you this time. It's scary to start this journey but it's necessary to get and keep you cancer free. Thinking of you.

    Kim
  • paulette S
    paulette S Member Posts: 42
    Options

    Chemo
    Good luck in your chemo again. I hope all goes well for you this time. It's scary to start this journey but it's necessary to get and keep you cancer free. Thinking of you.

    Kim

    good luck
    i did 6 sessions of oxiplatin and 6 wks of fu5 pump- waited 5 weeks had surgery and after 4 wks doing maintence and assurance- so i do every 2 weeks oxiplatin and the fu5 pump for 3 days. i do get the cold on the fingers and wear gloves when in the fridge or freezer